July 19, 2010,
M.J. asks from Clarksville, AR on March 12, 2009
No Period After Stopping Birth Control Pills for a Year
Has anyone suddenly stopped taking birth control pills and just stopped having a period. I have been off the pill for a year now and in order to have a period, I have to take the prescription provera to have a period. Why doesn't nature just take it's course.
L.B. answers from Fayetteville on March 12, 2009
Well, even though marketing will tell you otherwise, birth control is hard on you, just like any drug. That's why nature is not taking its course: you're going from one thing that messes with nature's course to another. The good news is, fixing it is very much in your hands.
The best thing you can do is a more natural approach to both birth control and your body in general. So, get off provera, do some gentle cleansing, eat a healthy, non-packaged-foods diet as best you can, drink plenty of water daily, and see an acupuncturist to balance out your hormones. Also, make sure to get plastics and chemical cleaners out of your life. They mess with hormones (this will be important for your little boy, too). So, for example, don't store food in plastic. Use Pyrex or Corningware, and use waxed paper instead of plastic wrap whenever possible. Get the vinyl out of your house, too. Check your blinds. Are they vinyl or metal? If vinyl, toss 'em! What about the shower curtain? Replace it with fabric, and you can use a fabric liner, as well. Etc.
Good luck. And, really: dump the provera (but NOT DOWN THE DRAIN :) and go see an acupuncturist.
1 mom found this helpful
T.S. answers from Oklahoma City on March 13, 2009
My cycles didn't stop completely like yours have after getting off of the pill, but I was very irregular. I found a supplement online and tried it. I noticed a difference the first month and the second month was back on track and got pregnant either that month or the next. It is fairly inexpensive if you want to give it a try. You can find out more about it on their website at: http://www.discovertotalhealth.com/ovulex/index.html.
M.J. answers from Boston on July 19, 2010
The same thing happened to me, it has been over a year and the only periods i've had (2 of them) have been spurred by taking plan b.
I wanted to know if anyone else has tried the natural progesterone cream? what does it do?
A.P. answers from Oklahoma City on March 19, 2009
Hmm, that is odd. My daughter has endometriosis and she has to take provera to stop her periods because of the pain. She has now had 2 surgeries to burn off most of the endometriosis, however there is one area that they cannot do anything about because it is right on top of major arteries.
Have you asked your doctor to find out why you stopped your periods?
C.T. answers from Little Rock on March 12, 2009
I am going to ditto some of what Liev wrote. Provera is NOT a good solution to your problem at all because it is synthetic just like the birth control pills. She is right on about the plastics etc. We have a lot of toxins in our environment that cause hormone imbalance. If you want to learn more about that I suggest googling xenoestrogens to see what you get. I would suggest because you do not have a period without progesterone supplimentation that you consider a natural USP progesterone source rather than the Provera. It is bioidentical which means it is exactly as your body produces it. It is available via prescription or over the counter.
K.S. answers from Decatur on March 13, 2009
It probably is because lack of hormones. Birth control is synthetic hormones. I suggest you getting a natural progesterone cream. The one that I use is called Prolief and you do get a 45 day mb guarantee as well. I would give it a try. You can find it on web at www.successfromtheheart.myarbonne.com
J.T. answers from Oklahoma City on March 18, 2009
See your doctor. Is age a factor? You didn't say, but our periods change over time, it may be that the lack of a period is in fact nature's course. Also be aware that even though you are not having a period does not necessarily mean that you are not ovulating so be sure to use another method of birth control and/or ensure that you are not engaging in activities taking medications that would be harmful to a possible embryo. If you are actively trying to get pregnant, you may consider buying some ovulation test strips online in bulk since you are not able to go by your period to determine your most fertile days. (This may also give you an additional indication about if/whether something is wrong.)
M.G. answers from Oklahoma City on March 13, 2009
i had irregular periods when i was in school. i never new when they were going to start. i started birthcontrol when i was 18 and then i had regular periods me and my husband were going to try to have a child so i quit taking them and i didnt have a period i went to the doc after the 3 month and he gave me meds to take and i started well he wasnt ready for all that and we seperated and divored. back on the pill and remarried later got off the pill the same prob. went to doc then i went to fertility doc and filgured out i have pcos. so thats why i wasnt having a period and the only way to figure that out is to have an internal ultra sound they do it in the doc office no big deal but it wouldnt hurt to have one and they also check for overian cancer that way. now i have the murina and i havent had a period since may 8, 2008. good luck i hope this helped!
B.C. answers from Tulsa on March 13, 2009
I had stop taking the pill when my husband and i wanted to try to have a baby. I had taken the pilll for 8 years and when i stop taking them i did not have a period for almost 7 months. i think its just how your body is but just to ease your mind see your doctor. everyone is diffent good luck
T.G. answers from Oklahoma City on March 13, 2009
I can't help you with any advise as to why your birth control pill might be causing this, but I can tell you that doctors want you to have periods four times a year - it's very important for your health. I would go to an ob/gyn and see what's up. One possibility is polycystic ovarian syndrome (not a huge deal, but medication can help you with it).
N.M. answers from Texarkana on March 13, 2009
I think I would talk to your doctor cause I took birth control it has been years but when I quit I had periods but I had periods when I took birth control but that fact you have been off for a year and you took Provera and nothing still sounds like something isn't right call you doctor might not be anything but then again it might be something wrong good luck